Active blood vessels shouldn't cloud his vision. The mostly likely cause is dry eyes
. If the tear film
is disturbed, vision can be affected dramatically.
Being that he has glaucoma, the medication drops can worsen the dry eyes. Most patients in his age group and on glaucoma medication will have two components to his dry eyes.
1. Poor tear film
. From poor.y secreteing oil glands in his eye lids. Treat for this would be warm compress to soften any plugged oil glands and allow them to flow again. If tear film is also disrupted by the medication. Routine use of artificial tears should help, 4-6 times per day. If he's using them more than that, I'd recommend the non-prefserve kinds in the tear-away ampules. (any brand in the pharmacy should do.)
2. Debris on his eye lashes
. Just like dandruff on your year, you can get debris collecting on the bases of your eyelashes (blepharitis
). Lid scrubs with dilute baby shampoo. If he's not able to do it himself, you can take a q-tip and scrub at the bases of the eye lashes.
So, to recap. Things you can try are artificial tears, warm soaks, and lid scrubs with dilute baby shampoo.
If he hasn't had a recent eye exam, I'd recommend that. He needs and updated glasses
prescription and the ophthalmologist
can determine how bad the tear film is. By 97 years old, he undoubtly has cataracts
. That may be another cause. 97 years old does not mean he can't have cataract surgery. Talk to his doctor about that.